MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 09H39-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed discrepant hemoglobin (hgb) results generated on the cell-dyn emerald for a patient sample.The following data was provided: (b)(6) 2023 sample id (b)(6) initial hgb run at labcorp = 7.9 g/dl (reference range 11.1-15.9 g/dl), repeat on emerald = 9.2 g/dl (reference range 12.0-15.5 g/dl) no impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.Section a1 - patient identifier complete entry = (b)(6).All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed discrepant hemoglobin (hgb) results generated on the cell-dyn emerald for a patient sample.The following data was provided: on (b)(6) 2023 sample id (b)(6) initial hgb run at labcorp = 7.9 g/dl (reference range 11.1-15.9 g/dl), repeat on emerald = 9.2 g/dl (reference range 12.0-15.5 g/dl) no impact to patient management was reported.
 
Additional Manufacturer Narrative
Additional information section h4 - device mfg date updated from blank to 6/23/2021 section d10 - concomitant product updated from blank to counting chambers w/o aperture, 8701685903, unknown.The complaint investigation for discrepant red blood cell (rbc) count results generated on the cell-dyn emerald included a review of data and information initially provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history record review.The field service representative (fsr) inspected the instrument and replaced the counting chambers w/o aperture part.Replacement of the part resolved the issue.Return testing was not completed as returns were not available.There were no service or complaint issues on or around the date this complaint was initiated that may have contributed to this issue.An instrument service history review revealed no additional erratic or discrepant patient results reported for the cell-dyn emerald analyzer.A review of tracking and trending of the cell-dyn emerald did not identify any trends associated with the complaint issue.Labeling was reviewed and found to be adequate.Based on our investigation, no systemic issue or deficiency with the cell-dyn emerald for serial 10176, or the counting chambers w/o aperture was identified.Section g1 with corrected/updated information.

Brand Name
CELL-DYN EMERALD SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key17606990
Report Number2919069-2023-00027
Device Sequence Number17719121
Product Code GKZ
UDI-Device Identifier00380740020088
UDI-Public00380740020088
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K081495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09H39-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COUNTING CHAMBERS W/O APERTURE, 8701685903, UNKNOW
Patient SexUnknown